Alert archive / Oklahoma / Tornado Warnings in 1994
Tornado Warning 34, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at May 6, 1994, 9:23 PM CDT for Creek County, Oklahoma. It was in force for 67 min.
The area
The counties it named.
The facts
- Issued
- May 6, 1994, 9:23 PM CDT (02:23 UTC)
- Expired
- May 6, 1994, 10:30 PM CDT
- In force
- 67 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Creek County, OK
The radar
The Tulsa radar (KINX), 79 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1390 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1160 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 070224 TORTUL OKC037-070330- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TULSA OK 923 PM CDT FRI MAY 6 1994 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 1030 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHEAST OKLAHOMA ...NORTHWESTERN CREEK COUNTY AT 915 PM...NATIONAL WEATHER SERVICE RADAR SHOWED A POSSIBLE TORNADO 2 MILES WEST OF MARAMEC OR 13 MILES NORTHWEST OF OILTON. THIS STORM WAS MOVING SOUTH SOUTHEAST AT 15 MPH. OILTON AND DRUMRIGHT ARE IN THE PATH OF THIS STORM. THIS STORM HAS A HISTORY OF PRODUCING TORNADOES. THIS IS A DANGEROUS STORM SITUATION. ACT QUICKLY. IF YOU ARE IN THE PATH OF THIS TORNADO MOVE TO A SHELTER BELOW GROUND IF AVAILABLE. OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE. STAY AWAY FROM OUTSIDE WALLS AND AVOID WINDOWS. ABANDON CARS AND MOBILE HOMES FOR A REINFORCED BUILDING OR GET IN A GROUND DEPREhSSION. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at May 6, 9:06 PM CDT, 17 minutes earlier.
Area forecast discussion, May 6, 9:06 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 900 PM CDT FRI MAY 6 1994 TOR WATCH JUST EXTENDED INTO FA OVRNIGHT AND WILL EXTEND FFA FURTHER S TO COVER SLOW MOVING INTENSE CONVECTION. SVRL TOR HAVE BEEN RPTD WITH STORMS AND 2 TO 5 INCHES OF RAIN IN SOME LOCS ALONG KS BORDER. SOME WAA AT H7 MOVING INTO FA BUT DONT THINK IT WILL AFFECT ONGOING CONVECTION WITH UVV INCREASING AS H5 S/W APPROACHES. SFC FNT WILL CONT TO SAG SLOWLY SOUTH BUT HAS MADE LTL PROGRESS INTO FA THIS EVE AS SFC PRESS HAS BEEN FALLING FASTER AHEAD OF FNT THAN PRESS IS RISING BEHIND. /13 .TUL...FFA ZNS 54>67 OVERNIGHT.
In the hours before
Special weather statement, May 6, 4:14 PM CDT, 5 hours 9 minutes before
OKZ054-059-062215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 414 PM CDT FRI MAY 6 1994 AT 414 PM NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED A RAPIDLY DEVELOPING SEVERE THUNDERSTORM IN WESTERN KAY COUNTY TO THE WEST OF BLACKWELL. THIS STORM WAS MOVING EAST AT 25 MPH. THE STORM COULD AFFECT PARTS OF OSAGE COUNTY BY 500 PM. WARNINGS MAY BE REQUIRED FOR OSAGE COUNTY. PERSON IN THAT AREA SHOULD STAY ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. A TORNADO WATCH IS IN EFFECT FOR THIS AREA UNTIL 1000 PM.
Special weather statement, May 6, 4:15 PM CDT, 5 hours 8 minutes before
OKZ054-059-062215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 414 PM CDT FRI MAY 6 1994 AT 414 PM NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED A RAPIDLY DEVELOPING SEVERE THUNDERSTORM IN WESTERN KAY COUNTY TO THE WEST OF BLACKWELL. THIS STORM WAS MOVING EAST AT 25 MPH. THE STORM COULD AFFECT PARTS OF OSAGE COUNTY BY 500 PM. WARNINGS MAY BE REQUIRED FOR OSAGE COUNTY. PERSON IN THAT AREA SHOULD STAY ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. A TORNADO WATCH IS IN EFFECT FOR THIS AREA UNTIL 1000 PM.
Special weather statement, May 6, 5:38 PM CDT, 3 hours 45 minutes before
OKZ054>077-071200- EASTERN OKLAHOMA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 537 PM CDT FRI MAY 7 1994 SHORT TERM UPDATE... THE WIND PROFILE HAS BECOMING INCREASINGLY FAVORABLE FOR SUPERRCELL THUNDERSTORM DEVELOPMENT IN WASHINGTON AND NOWATA COUNTIES. THE STORM IN NORTHERN WASHINGTON COUNTY WILL HAVE INCREASING POTENTIAL TO PRODUCE A TORNADO WAS IT CONTINUES TO DEVELOP AND MOVE EAST INTO NOWATA COUNTY.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:28 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 47 min |
| May 6, 7:56 PM CDT | Tornado Warning | TSA | Osage, Pawnee | 49 min |
| May 6, 8:03 PM CDT | Tornado Warning | TSA | Nowata | 42 min |
| May 6, 8:12 PM CDT | Tornado Warning | TSA | Rogers | 63 min |
| May 6, 8:38 PM CDT | Tornado Warning | TSA | Pawnee | 67 min |
| May 6, 8:41 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 49 min |
| May 6, 9:50 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 40 min |
| May 6, 10:18 PM CDT | Tornado Warning | TSA | Creek | 57 min |
| May 6, 11:07 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 68 min |
| May 6, 11:15 PM CDT | Tornado Warning | TSA | Creek, Okfuskee | 60 min |
| May 6, 11:23 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 52 min |
| May 6, 11:47 PM CDT | Tornado Warning | TSA | Okfuskee | 43 min |
| May 7, 12:14 AM CDT | Tornado Warning | TSA | Okfuskee | 46 min |
| May 7, 12:37 AM CDT | Tornado Warning | TSA | McIntosh, Pittsburg | 53 min |
| May 7, 1:29 AM CDT | Tornado Warning | TSA | Pittsburg | 45 min |
| May 7, 4:03 AM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 27 min |
| May 7, 4:44 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 46 min |
| May 7, 5:17 AM CDT | Severe Thunderstorm Warning | TSA | Creek | 43 min |
| May 7, 5:17 AM CDT | Severe Thunderstorm Warning | TSA | Washington | 43 min |
| May 7, 5:38 AM CDT | Severe Thunderstorm Warning | TSA | Nowata | 52 min |
| May 7, 6:04 AM CDT | Severe Thunderstorm Warning | TSA | Craig | 56 min |
| May 7, 6:35 AM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 40 min |
| May 7, 6:49 AM CDT | Severe Thunderstorm Warning | TSA | Okfuskee, Okmulgee | 41 min |
| May 7, 7:50 AM CDT | Severe Thunderstorm Warning | TSA | Latimer | 40 min |
| May 7, 7:59 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 61 min |
| May 7, 9:00 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 45 min |
Nearby
Tornado Warnings in Oklahoma, 1994Every tornado warning in 1994Tornadoes in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.